| Catalog Number |
4002C1245 |
| Medical Device Problem Codes |
Failure to Advance (2524); Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s).During the procedure, the physician felt resistance and was unable to advance a pc400 through the tip of a px slim delivery microcatheter (px slim).The physician attempted to retract and remove the pc400, however, the physician felt resistance and the pc400 then unintentionally detached within the px slim.The physician therefore removed the px slim with the pc400 inside.The procedure was completed using the same px slim and new pc400s.There was no report of an adverse effect to the patient.